Alert archive / Florida / Gale Warnings in 2018
Gale Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this gale warning at Dec 20, 2018, 2:52 AM EST. It took effect at Dec 20, 2018, 10:00 AM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 2:52 AM EST (07:52 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM EST
- Expired
- Dec 21, 2018, 10:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
016 WHUS72 KTBW 200752 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 252 AM EST Thu Dec 20 2018 ...DANGEROUS BOATING CONDITIONS WILL BEGIN LATER TODAY AND CONTINUE THROUGH LATE FRIDAY NIGHT... .A strong cold front will move across the region during the day today. Strong southerly winds up to 25 knots ahead of the front will shift westerly after the frontal passage and rapidly increase to gale force. Gusts over 40 knots are possible after midnight Thursday Night and continue through Friday. Seas will build to 10 to 18 feet on Friday and then be very slow to subside Friday night into Saturday. GMZ830-836-850-853-856-870-873-876-210200- /O.CON.KTBW.SC.Y.0030.181220T0900Z-181220T1500Z/ /O.UPG.KTBW.GL.A.0001.181220T1500Z-181222T0000Z/ /O.NEW.KTBW.GL.W.0001.181220T1500Z-181222T0300Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 252 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST FRIDAY... The National Weather Service in Tampa Bay Ruskin has issued a Gale Warning, which is in effect from 10 AM this morning to 10 PM EST Friday. The Gale Watch is no longer in effect. * WINDS...Southeast to south 20 to 25 knots Thursday morning... shifting west around 30 knots with frequent gusts near 40 knots later Thursday through Friday. * WAVES/SEAS...Building 10 to 15 feet near shore and 14 to 18 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ https://www.weather.gov/tampa
3 follow-up statements
570 WHUS72 KTBW 202027 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 327 PM EST Thu Dec 20 2018 ...DANGEROUS BOATING CONDITIONS WILL CONTINUE THROUGH FRIDAY NIGHT... .A strong cold front will continue to move across the area through this evening. Strong southerly winds up to 25 knots will shift westerly after the frontal passage and rapidly increase to gale force tonight. Gusts over 40 knots are possible after midnight and continue through Friday. Seas will build to 10 to 18 feet on Friday and then be slow to subside Friday night into Saturday. GMZ830-836-850-853-856-870-873-876-211000- /O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 327 PM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...South 20 to 25 knots...shifting west around 30 knots with frequent gusts near 40 knots tonight through Friday. * WAVES/SEAS...Building 10 to 15 feet near shore and 14 to 18 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ https://www.weather.gov/tampa
215 WHUS72 KTBW 210752 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 252 AM EST Fri Dec 21 2018 ...DANGEROUS BOATING CONDITIONS WILL CONTINUE INTO TONIGHT... .A strong and complex storm system will continue to produce gale force winds today and tonight with gusts over 40 knots are possible. Seas will build to 15 to 20 feet today then be slow to subside tonight into Saturday. GMZ830-836-850-853-856-870-873-876-220300- /O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 252 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 30 to 35 knots with frequent gusts near 45 knots. * WAVES/SEAS...12 to 16 feet near shore and 15 to 20 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ https://www.weather.gov/tampa
925 WHUS72 KTBW 211957 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 257 PM EST Fri Dec 21 2018 ...DANGEROUS BOATING CONDITIONS WILL CONTINUE INTO TONIGHT... .A strong and complex storm system will continue to produce gale force winds with gusts over 40 knots through this evening. Winds will slowly diminish to small craft advisory level overnight and further decrease to around 15 knots on Saturday. Seas will continue to be rough around 12-18 feet then slowly abating tonight into Saturday. GMZ850-853-856-870-873-876-221200- /O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/ /O.NEW.KTBW.SC.Y.0031.181222T0300Z-181222T1800Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 257 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... The National Weather Service in Tampa Bay Ruskin has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 1 PM EST Saturday. * WINDS...West 30 to 35 knots with frequent gusts near 45 knots decreasing to around 20 knots overnight. * WAVES/SEAS...12 to 16 feet near shore and 14 to 18 feet offshore abating 8 to 12 feet by morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ830-836-221200- /O.CON.KTBW.GL.W.0001.000000T0000Z-181222T0300Z/ /O.NEW.KTBW.SC.Y.0031.181222T0300Z-181222T1200Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 257 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... The National Weather Service in Tampa Bay Ruskin has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 7 AM EST Saturday. * WINDS...West 30 to 35 knots with frequent gusts near 45 knots decreasing to around 20 knots overnight. * WAVES/SEAS...12 to 16 feet near shore abating 7 to 10 feet by morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Dec 20, 1:01 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 20, 1:01 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
101 AM EST Thu Dec 20 2018
.AVIATION...
Periods of showers will continue to impact all terminals through the
overnight hours with mainly VFR conditions expected through daybreak.
Winds increasing to 10-15 knots overnight out of E/SE...with higher
gusts likely toward dawn. A strong strong cold front approaching the
area will bring numerous to widespread showers and storms to the
region throughout the late morning into the evening. Expect BKN cigs
in the 2-4kft range with winds becoming quite strong with frequent
gusts from the SE/S in the 20-30 kt range. Pilots should also be
aware of wind shear just off the surface especially during the
afternoon. Heaviest and widespread rain ends Thursday evening...but
scattered showers continue onshore from the Gulf into early Friday.
Winds shifting west behind front Thursday night increase to 25-30
knots...with higher gusts near the coast.
&&
.Preliminary Point Temps/PoPs...
TPA 73 59 65 49 / 100 60 70 20
FMY 78 62 68 53 / 100 80 50 10
GIF 76 59 66 45 / 100 50 50 10
SRQ 73 60 64 53 / 100 60 70 20
BKV 74 57 64 45 / 100 50 70 10
SPG 74 59 65 52 / 100 60 70 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Sumter.
Coastal Flood Watch from this evening through Friday
afternoon for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Gale Watch from 10 AM EST this morning through Friday
evening for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 4 AM to 10 AM EST this morning
for Charlotte Harbor and Pine Island Sound-Coastal
waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...99Hazardous weather outlook, Dec 19, 5:01 AM EST, 21 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 501 AM EST Wed Dec 19 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-192215- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 501 AM EST Wed Dec 19 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A complex storm system will bring widespread showers and thunderstorms to the area starting late today and continuing tonight through Thursday. Thunderstorms will be capable of producing strong and possibly damaging winds, locally heavy rainfall, and frequent lightning strikes. Some storms could be severe, especially for areas from around the I-4 corridor southward. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Widespread showers and thunderstorms are expected on Thursday, with strong and possibly damaging winds, locally heavy rainfall, and frequent lightning strikes expected. There is a slight risk for severe storms, mainly from the I-4 corridor southward. ...COASTAL FLOOD IMPACT... Strong winds behind the cold front on Friday will turn onshore and this, combined with increased wave action, will likely lead to minor coastal flooding. Coastal residents should be alert for possible statements and warnings and take action to protect property. ...RIP CURRENT IMPACT... Strong onshore flow will lead to high surf and a high risk for rip currents along area beaches. ...MARINE IMPACTS... Winds and seas will begin to increase later Thursday and continue to be elevated through Friday. Winds will increase to around 30 knots with gusts to gale force with seas building in the 12 to 18 foot range. This will lead to very hazardous boating conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Carlisle
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:12 AM EST | Coastal Flood Statement | TBW | Charlotte, Lee, Sarasota | 39 hr |
| Dec 20, 3:12 AM EST | Coastal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 39 hr |
| Dec 20, 3:12 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 3:12 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 5:55 AM EST | Special Marine Warning | TBW | 50 min | |
| Dec 20, 6:46 AM EST | Special Marine Warning | TBW | 44 min | |
| Dec 20, 7:02 AM EST | Special Marine Warning | TBW | 28 min | |
| Dec 20, 7:40 AM EST | Tornado Warning | TBW | Manatee | 20 min |
| Dec 20, 8:01 AM EST | Tornado Warning | TBW | Hillsborough, Polk | 29 min |
| Dec 20, 8:15 AM EST | Tornado Warning | TBW | Hardee, Polk | 30 min |
| Dec 20, 8:35 AM EST | Special Marine Warning | TBW | 40 min | |
| Dec 20, 8:43 AM EST | Tornado Warning | TBW | Polk | 21 min |
| Dec 20, 8:53 AM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Dec 20, 9:21 AM EST | Tornado Warning | TBW | Polk | 12 min |
| Dec 20, 9:24 AM EST | Tornado Warning | TBW | Manatee, Sarasota | 21 min |
| Dec 20, 9:25 AM EST | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 35 min |
| Dec 20, 9:37 AM EST | Tornado Warning | TBW | Polk | 23 min |
| Dec 20, 9:48 AM EST | Tornado Warning | TBW | Hardee, Polk | 27 min |
| Dec 20, 9:54 AM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more | 111 min |
| Dec 20, 10:07 AM EST | Special Marine Warning | TBW | 53 min | |
| Dec 20, 11:01 AM EST | Special Marine Warning | TBW | 59 min | |
| Dec 20, 11:13 AM EST | Tornado Warning | TBW | Polk | 19 min |
| Dec 20, 11:21 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Lee, Manatee, Sarasota | 39 min |
| Dec 20, 11:23 AM EST | Tornado Warning | TBW | Sarasota | 2 min |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Hillsborough | 5 days |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Manatee | 45 hr |
| Dec 20, 11:39 AM EST | Areal Flood Advisory | TBW | DeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more | 96 min |
| Dec 20, 11:42 AM EST | Special Weather Statement | TBW | Polk | 48 min |
| Dec 20, 11:54 AM EST | Tornado Warning | TBW | Hardee, Manatee | 36 min |
| Dec 20, 11:59 AM EST | River Flood Warning | TBW | Manatee | 43 hr |
| Dec 20, 12:01 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 44 min |
| Dec 20, 12:48 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Polk | 57 min |
| Dec 20, 1:21 PM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 84 min |
| Dec 20, 1:36 PM EST | Special Weather Statement | TBW | Highlands | 39 min |
| Dec 20, 2:59 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 28 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | Hardee | 71 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | DeSoto | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.